MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXCELON; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00564101
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pulmonary biopsy needle was planned to be used in the respiratory tract during a bronchoscopy procedure performed on (b)(6), 2020.According to the complainant, during preparation, the tip of the needle was detached from the device.The procedure was completed with another pulmonary biopsy needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on (b)(6), 2020.Block h6: device problem code 2907 captures the reportable event of the tip of the needle detached.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pulmonary biopsy needle was planned to be used in the respiratory tract during a bronchoscopy procedure performed on (b)(6), 2020.According to the complainant, during preparation, the tip of the needle was detached from the device.The procedure was completed with another pulmonary biopsy needle.There were no patient complications reported as a result of this event.**additional information received (b)(6), 2020** based on the photos received, it was noted that the needle was not detached but instead was damaged and constrained within the sheath.
 
Event or Problem Description
It was reported to boston scientific corporation that a pulmonary biopsy needle was planned to be used in the respiratory tract during a bronchoscopy procedure performed on (b)(6) 2020.According to the complainant, during preparation, the tip of the needle was detached from the device.The procedure was completed with another pulmonary biopsy needle.There were no patient complications reported as a result of this event.**additional information received (b)(6), 2020** based on the photos received, it was noted that the needle was not detached but instead was damaged and constrained within the sheath.
 
Additional Manufacturer Narrative
Block h6: device problem code 2907 captures the reportable event of the tip of the needle detached.Block h10: investigation results analysis of the returned device revealed that the needle was severely bent at the distal section and it was not detached, also the external sheath was not returned but the internal sheath was returned attached to the device.Based on the information available and the analysis performed, the severe bend in the needle was caused by some additional force applied.Since the issue occurred during the set up prior to the procedure, it is likely that handling and manipulation when they tried to release the unit from it's original package or when they tried to test the unit could have contributed to the encountered issues.Therefore, the most probable cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
EXCELON
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10192471
Report Number3005099803-2020-02460
Device Sequence Number947603
Product Code EOQ
UDI-Device Identifier08714729456452
UDI-Public08714729456452
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model NumberM00564101
Device Catalogue Number6410
Device Lot Number0024912268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/24/2020
07/24/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/16/2020
08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1